mental-health-icon

Parcetomol side effect

My friends company recently closed n now he is unemployed for past six months and searching for job but he is kind of depressed and last week he ate 5 to 10 parcetomol tablet due to which he fell ill. We are recently taken him to the psychiatrist but he seems to still taking paracetamol tablet although we are trying to stop him from doing that we have fear that he might take it more then that quantity. Will taking too much off paracetamol tablet causes harm. Please let us know so that we could be aware of the side effect.
views-icons 39 Views Bookmark this Answer
Bookmark
v

Doctor Answers (2) on Parcetomol side effect

doctor profile image
Dr. Bevin.S Chennai | Psychiatrist
Answered
Unemployment is a major stressor in any young male. Taking paracetamol tablets can be part of addiction or for self medication or based on his depressed mood. The description given by you is less to fix a diagnosis. But he definitely needs detailed evaluation.  Paracetamol in high doses is highly toxic to liver.
Next Steps
kindly consult a psychiatrist
Health Tips
Be with your friend. Don't leave him alone. Don't be harsh on him. just try to motivate him to come out of this habit.
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Udayan Bhaumik Kolkata | Psychiatrist
Answered
You have not put in some details..why is he taking the medicine(commonly people take it for pain control) and how frequently..it is largely non toxic but liver problems can be expected if you continue to take it..your friend needs to be seen by the psychiatrist in detail
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO